<%@ Page Language="C#" MasterPageFile="~/Main.master" AutoEventWireup="true" Title="Volume 13 Issue 3" %>
The q-Catalan Numbers: A Saddle Point Approach
Guy Louchard1 and Helmut Prodinger2
1Département d’Informatique, Université Libre de Bruxelles, CP 212, Boulevard du Triomphe, 1050 Bruxelles, Belgium
louchard@ulb.ac.be
2Department of Mathematical Sciences, University of Stellenbosch, Private Bag X1, Matieland, 7602 Stellenbosch, South Africa
hproding@sun.ac.za
Annals of Combinatorics 15 (2) pp.313-329 April, 2011
AMS Subject Classification: 05A16; 60C05, 60F05
Abstract:
Using the saddle point method, we obtain from the generating function of the q- Catalan numbers and Cauchy’s integral formula asymptotic results in central and non-central regions.
Keywords: q-Catalan numbers, saddle point method

References:

1. Chen, W.Y.C., Wang, C.J., Wang, L.X.W.: The limiting distribution of the coefficients of the q-Catalan numbers. Proc. Amer. Math. Soc. 136(11), 3759–3767 (2008)

2. Flajolet, P., Gourdon, X., Dumas, P.: Mellin transforms and asymptotics: harmonic sums. Theoret. Comput. Sci. 144(1-2), 3–58 (1995)

3. Flajolet, P., Sedgewick, R.: Analytic Combinatorics. Cambridge University Press, Cambridge (2009)

4. Louchard, G., Prodinger, H.: The number of inversions in permutations: a saddle point approach. J. Integer Seq. 6(2), #03.2.8 (2003)

5. Odlyzko, A.: Asymptotic enumeration methods. In: Graham, R., Götschel, M., Lovász, L. (eds.) Handbook of Combinatorics, Vol. 2, pp. 1062–1229. Elsevier Science, New York (1995)

6. Prodinger, H.: On the moments of a distribution defined by the Gaussian polynomials. J. Statist. Plann. Inference 119(2), 237–239 (2004)

7. Szpankowski, W.: Average Case Analysis of Algorithms on Sequences. Wiley- Interscience, New York (2001)